| Model Number |
DFR00V |
| Medical Device Problem Codes |
Crack (1135); Inaccurate Delivery (2339)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/26/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as there is no indication that the lens was implanted if explanted, give date: not applicable, as there is no indication that the lens was implanted the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) popped out of the side of the cartridge.The lens had made contact with patient's right eye, however, was not inserted.There was no other injury and no other intervention was required.The procedure was completed using another lens of same model and diopter and the patient was fine post operation.No other information was provided.
Additional Manufacturer Narrative
Additional information: section b5: additional information received from the facility clarified the reported description and the issue was only that the tip of the cartridge had cracked.The issue was noticed by the surgeon before the lens was injected.There was no patient injury.Correction: section h6: medical device problem code: 2339 - inaccurate delivery mentioned in the initial report no longer applies to the reported event after the additional information was received and the same is being corrected here.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jan 11, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod fully advanced.The plunger rod was retracted and no issues with the cartridge could identified.Visual inspection under magnification revealed that the complaint lens was received coated in viscoelastic residue.The lens was cleaned and, no issues were identified.Conclusion: the reported complaint issue of cracked cartridge tip was not identified during product evaluation.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.